MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS
Model Number 106762
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of damaged power cables and fluid ingress was not confirmed.The hm2 system controller, serial (b)(4), was not returned for analysis.Per provided information, the controller had a damaged power cable from usual usage and had a fluid ingress from a pin point hole.The exchanged controller will not be returned.A root cause of the reported event was not determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.(b)(4) was shipped to the customer on 04oct2019.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate ii instructions for use section 7-¿alarms and troubleshooting¿ and heartmate ii patient handbook section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot alarms including power cable disconnect.Heartmate ii instructions for use section 8-¿equipment storage and care¿ and heartmate ii patient handbook section 6-¿caring for the equipment¿ explain how to properly maintain the integrity of the system controller, and state how to store, transport, and maintain the system controller to prevent damage.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient was seen in clinic on (b)(6) 2021.It was noted that the patient had multiple advisory alarms.Low voltage on (b)(6) 2021.The patient stated that this happens on a specific set of batteries.The batteries were exchanged.The patient's controller was also showing wear, green liquid was coming out of a pinpoint hole.The controller was exchanged.A log file was sent in for review which found a low speed advisory on (b)(6) 2021.There was not enough evidence to confirm the cause of the speed drop.Possible causes are something that passed through the pump or would indicate a driveline issue.The log file also confirmed a low battery advisory on (b)(6) 2021 due to the patient waiting too long to replace the batteries.There were no other notable alarm conditions in the log file.No additional information was provided.

Brand Name
HEARTMATE II SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key11577008
Report Number2916596-2021-01460
Device Sequence Number4352640
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public00813024013013
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/05/2021
Device Model Number106762
Device Catalogue Number10005080
Device Lot Number6540391
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2021
Initial Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1